Q:

What are the side effects of taking whey protein?

A:

Quick Answer

Whey protein cannot cause any side effects in both children and adults when taken in the correct amounts, as stated by Mayo Clinic. However, it can lead to several side effects if overused. This includes bloating, tiredness, increased bowel movements, cramps, nausea, tiredness, thirst and loss of appetite.

Continue Reading
What are the side effects of taking whey protein?
Credit: marekuliasz iStock/Getty Images Plus Getty Images

Full Answer

There is no sufficient information to provide proper advice on the use of whey protein for pregnant and breastfeeding women, notes WebMD. A person may consider not using it to avoid any unknown complications. People who suffer allergic reactions due to milk and milk products are advised not to use whey protein.

Whey protein may decrease the level of blood sugar, so taking precautions are necessary for people with low blood sugar and diabetics. Visiting the doctor regularly is essential to monitor the level of blood sugar while using whey protein. People suffering from bleeding disorders also need to be careful as whey protein may elevate the risk of bleeding.

There are also cases of drug interactions while using whey protein. Therefore, before using this product, it is necessary to inform the doctor of any current medications. It has a major interaction with Levodopa, as it reduces the amount of Levodopa absorbed in the body. Whey protein may also have moderate interactions with antibiotics, such as Fosamax, Quinolone and Tetracycline, reports WebMD.

Learn more about Side Effects

Related Questions

Explore